Alert archive / Oklahoma / Flash Flood Warnings in 2017
Flash Flood Warning 75, NWS Norman, OK
NWS Norman, OK issued this flash flood warning at Aug 6, 2017, 9:31 PM CDT for Bryan County, Oklahoma. It was in force for 3 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 6, 2017, 9:31 PM CDT (02:31 UTC)
- Expired
- Aug 7, 2017, 12:30 AM CDT
- In force
- 3 hr
- Issued by
- NWS Norman, OK
- Area
- Storm-based polygon
- Flood severity
- None
County Bryan County, OK
The radar
The Norman radar (KTLX), 169 km from the middle of the area, began a volume at 02:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 6, 10:02 PM CDT | FLASH FLOOD | Durant, OK | STREETS CLOSED IN TOWN DUE TO FLOODING. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 31 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 00:00Z, 2.5 hours before the alert went out and 159 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2574 J/kg
- Mixed-layer CIN
- -7 J/kg
- Mixed-layer LCL
- 1772 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- -17 m²/s²
- 0-3 km storm-relative helicity
- 80 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 3.0
The text
As transmitted.
208 WGUS54 KOUN 070231 FFWOUN OKC013-070530- /O.NEW.KOUN.FF.W.0075.170807T0231Z-170807T0530Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BULLETIN - EAS ACTIVATION REQUESTED Flash Flood Warning National Weather Service Norman OK 931 PM CDT SUN AUG 6 2017 The National Weather Service in Norman has issued a * Flash Flood Warning for... Northwestern Bryan County in southeastern Oklahoma... * Until 1230 AM CDT * At 930 PM CDT, Doppler radar and automated rain gauges indicated thunderstorms producing heavy rain across the warned area. Up to one inch of rain has already fallen. Flash flooding is occurring or is imminent. * Some locations that will experience flooding include... Durant, Armstrong, Blue and Calera. Additional rainfall amounts near one inch will be possible in the warned area. PRECAUTIONARY/PREPAREDNESS ACTIONS... Be especially cautious at night when it is harder to recognize the dangers of flooding. && LAT...LON 3414 9632 3403 9615 3385 9640 3396 9652 $$ 03
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this flash flood warning went out at Aug 6, 6:35 PM CDT, 2 hours 56 minutes earlier.
Area forecast discussion, Aug 6, 6:35 PM CDT, 2 hours 56 minutes before
Area Forecast Discussion National Weather Service Norman OK 635 PM CDT Sun Aug 6 2017 .DISCUSSION... The 00Z aviation discussion follows.... && .AVIATION... There is a lot of uncertainty regarding convective development this evening and overnight, since the fate of storm development in our forecast area will be partially dependent on what happens with the large storm cluster from NW/KSJT to W/KFTW...and how much lift the weak cold front (across central/southern Oklahoma) can generate. TSRA were already mentioned in the TAFs for KLAW and KSPS for this evening, and that seems reasonable, and likely enough to keep, but storms are by no means definite at either site. Models and recent history suggest that low clouds, mostly with bases from 1,000 to 2,000 ft, but sometimes lower, will form overnight, and will persist through at least mid-morning, if not early afternoon on Monday. Winds are expected to be mainly from the northeast at 10 to 15 kt, except, of course, in/near thunderstorms. CmS && .PREV DISCUSSION... /issued 234 PM CDT Sun Aug 6 2017/ DISCUSSION... Large complex of storms moved through overnight and this morning, overturning much of the airmass across the area. There looks to be some recovery going on across parts of central and southern Oklahoma into north Texas this afternoon to the south of advancing surface front. Could see scattered convection develop later this afternoon along and south of this boundary across southern Oklahoma. This activity would then shift south into north Texas overnight. Some heavy rainfall is possible, but anticipate more widespread potentially flooding rain to be south of the area. Do not anticipate a flood watch at this time. Rain chances linger across the south Monday, but a majority of the area may remain dry Monday and Tuesday before another active period commences Tue night/Wed and continues into next weekend. This should keep temperatures in check through much of the upcoming week with 80s being the rule for highs with most of the 90s confined to western north Texas. Flood watches may be necessary by later in the week if what the models show comes to fruition. && .PRELIMINARY POINT TEMPS/POPS... Oklahoma City OK 70 83 68 84 / 10 10 10 20 Hobart OK 70 84 69 86 / 20 20 10 20 Wichita Falls TX 73 85 71 87 / 60 30 20 30 Gage OK 65 80 64 83 / 10 10 10 20 Ponca City OK 66 82 66 82 / 0 0 0 10 Durant OK 72 84 71 85 / 70 40 30 30 && .OUN WATCHES/WARNINGS/ADVISORIES... OK...None. TX...None. && 23/03/23
Hazardous weather outlook, Aug 6, 12:11 PM CDT, 9 hours 20 minutes before
Hazardous Weather Outlook National Weather Service Norman OK 1211 PM CDT Sun Aug 6 2017 OKZ004>048-050>052-TXZ083>090-071015- Harper-Woods-Alfalfa-Grant-Kay-Ellis-Woodward-Major-Garfield- Noble-Roger Mills-Dewey-Custer-Blaine-Kingfisher-Logan-Payne- Beckham-Washita-Caddo-Canadian-Oklahoma-Lincoln-Grady-McClain- Cleveland-Pottawatomie-Seminole-Hughes-Harmon-Greer-Kiowa-Jackson- Tillman-Comanche-Stephens-Garvin-Murray-Pontotoc-Coal-Cotton- Jefferson-Carter-Johnston-Atoka-Love-Marshall-Bryan-Hardeman- Foard-Wilbarger-Wichita-Knox-Baylor-Archer-Clay- 1211 PM CDT Sun Aug 6 2017 This hazardous weather outlook is for portions of northern... western...central...and southern Oklahoma...and western north Texas. .DAY ONE...This afternoon and tonight... .Thunderstorms... There is a Marginal Risk of severe thunderstorms this afternoon and evening. The risk area is generally along and south of an Altus to Ardmore and Durant line. A nearly stationary outflow boundary, combined with strong afternoon heating should result in scattered showers and thunderstorms. Moderate instability will result in a few strong to severe storms, mainly between 3 pm and 9 pm. Damaging wind gusts to 70 mph and some hail will be possible with the stronger storms. Heavy Rain/Flooding... Thunderstorms could produce heavy rainfall this afternoon and tonight, resulting in localized flooding. The most likely locations to experience heavy rain and flooding are portions of southern Oklahoma and north Texas. .DAYS TWO THROUGH SEVEN...Monday through Saturday... .Thunderstorms... Thunderstorms chances will continue through next Saturday across parts of Oklahoma and north Texas. A few strong to severe thunderstorms with damaging winds will be possible at times, but widespread or significant severe weather is not expected. .Heavy Rain/Flooding... Thunderstorms may produce locally heavy rainfall across the area anytime Monday through next Saturday. Several inches of rainfall may occur across parts of Oklahoma and north Texas through the middle of next week. The heavy rainfall may result in flooding. Get graphics and more details at weather.gov/norman...and follow our weather forecast office on Twitter and Facebook.
In the hours before
Special weather statement, Aug 6, 8:02 PM CDT, 1 hour 29 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE Norman OK 802 PM CDT SUN AUG 6 2017 OKZ039-045-046-070200- Stephens OK-Carter OK-Jefferson OK- 802 PM CDT SUN AUG 6 2017 ...SIGNIFICANT WEATHER ADVISORY FOR southeastern Stephens... northwestern Carter and northeastern Jefferson Counties Until 900 PM CDT... AT 758 PM CDT, a strong thunderstorm was located 4 miles southwest of Velma, moving south at 10 MPH. HAZARDS INCLUDE... Hail up to the size of nickels... Wind gusts over 50 MPH... Minor flooding in areas of poor drainage... Frequent cloud to ground lightning... Locations impacted include... Healdton, Velma, Loco, Ratliff City and Fox. PRECAUTIONARY/PREPAREDNESS ACTIONS... Severe weather is not expected and no warnings are anticipated at this time. && LAT...LON 3447 9783 3448 9748 3422 9744 3423 9789 TIME...MOT...LOC 0058Z 348DEG 11KT 3440 9770 03
Special weather statement, Aug 6, 8:16 PM CDT, 1 hour 15 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE Norman OK 816 PM CDT SUN AUG 6 2017 TXZ084-085-087-088-070145- Wilbarger TX-Foard TX-Knox TX-Baylor TX- 816 PM CDT SUN AUG 6 2017 ...SIGNIFICANT WEATHER ADVISORY FOR southwestern Wilbarger... southeastern Foard...northeastern Knox and northwestern Baylor Counties Until 845 PM CDT... AT 816 PM CDT, a strong thunderstorm was located 8 miles southeast of Crowell, moving southeast at 10 MPH. HAZARDS INCLUDE... Hail up to one-half inch diameter... Wind gusts to 50 MPH... Minor flooding in areas of poor drainage... Locations impacted include... Crowell, Thalia, Truscott and Gilliland. PRECAUTIONARY/PREPAREDNESS ACTIONS... Severe weather is not expected and no warnings are anticipated at this time. && LAT...LON 3396 9982 3402 9941 3371 9932 3368 9982 TIME...MOT...LOC 0116Z 326DEG 10KT 3387 9964 03
Special weather statement, Aug 6, 8:25 PM CDT, 1 hour 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
825 PM CDT SUN AUG 6 2017
TXZ087-070215-
Knox TX-
825 PM CDT SUN AUG 6 2017
...SIGNIFICANT WEATHER ADVISORY FOR western Knox County Until 915 PM
CDT...
AT 824 PM CDT, a strong thunderstorm was located 10 miles west of
Benjamin, moving southeast at 15 MPH.
HAZARDS INCLUDE...
Wind gusts to 50 MPH...
Minor flooding in areas of poor drainage...
Frequent cloud to ground lightning...
Locations impacted include...
Knox City, Benjamin, Truscott and Rhineland.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Severe weather is not expected and no warnings are anticipated at
this time.
&&
LAT...LON 3340 9999 3382 10000 3383 9999 3383 9984
3353 9963 3340 9975
TIME...MOT...LOC 0124Z 312DEG 11KT 3360 9997
03Special weather statement, Aug 6, 8:40 PM CDT, 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
840 PM CDT SUN AUG 6 2017
OKZ041-046-047-050>052-070215-
Love OK-Carter OK-Johnston OK-Marshall OK-Murray OK-Bryan OK-
840 PM CDT SUN AUG 6 2017
...SIGNIFICANT WEATHER ADVISORY FOR northeastern Love...southeastern
Carter...southwestern Johnston...Marshall...southeastern Murray and
Bryan Counties Until 915 PM CDT...
AT 837 PM CDT, strong thunderstorms were along a line extending from
3 miles north of Ardmore to 5 miles northwest of Little City to 3
miles south of Utica to 7 miles south of Boswell. The storms were
nearly stationary.
HAZARDS INCLUDE...
Wind gusts over 50 MPH...
Minor flooding in areas of poor drainage...
Frequent cloud to ground lightning...
Locations impacted include...
Ardmore, Durant, Madill, Tishomingo, Lone Grove, Kingston, Dickson,
Colbert, Mannsville, Springer, Bokchito, Ravia, Achille, Bennington,
Silo, Mill Creek, Dougherty, Gene Autry, Kemp and Mead.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Severe weather is not expected and no warnings are anticipated at
this time.
&&
LAT...LON 3383 9583 3389 9593 3384 9602 3384 9614
3376 9618 3377 9629 3369 9636 3378 9643
3378 9647 3390 9659 3401 9679 3410 9726
3428 9733 3444 9710 3445 9680 3420 9658
3403 9609 3404 9594 3394 9594 3387 9580
TIME...MOT...LOC 0137Z 41DEG 10KT 3423 9711 3413 9669 3386 9623 3392
9591
03Special weather statement, Aug 6, 8:54 PM CDT, 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
854 PM CDT SUN AUG 6 2017
OKZ037-044-070230-
Tillman OK-Cotton OK-
854 PM CDT SUN AUG 6 2017
...SIGNIFICANT WEATHER ADVISORY FOR southeastern Tillman and western
Cotton Counties Until 930 PM CDT...
AT 853 PM CDT, a strong thunderstorm was located 4 miles northwest of
Cookietown, moving southeast at 5 MPH.
HAZARDS INCLUDE...
Wind gusts to 50 MPH...
Minor flooding in areas of poor drainage...
Frequent cloud to ground lightning...
Locations impacted include...
Walters, Grandfield, Chattanooga, Randlett, Devol, Hollister,
Loveland and Cookietown.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Monitor the weather situation closely and be alert for threatening
weather conditions.
&&
LAT...LON 3423 9879 3427 9898 3449 9889 3451 9869
3451 9867 3441 9866 3441 9837 3421 9828
3412 9851
TIME...MOT...LOC 0153Z 327DEG 5KT 3431 9853
03Local storm report, Aug 6, 9:18 PM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
918 PM CDT SUN AUG 6 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0905 PM TSTM WND GST 3 NNE LONE GROVE 34.22N 97.25W
08/06/2017 M69 MPH CARTER OK MESONET
ARDMORE SITE.
&&The office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 6, 7:24 PM CDT | Severe Thunderstorm Warning | OUN | Tillman | 51 min |
| Aug 6, 7:30 PM CDT | Special Weather Statement | OUN | Murray | 30 min |
| Aug 6, 8:00 PM CDT | Areal Flood Advisory | OUN | Tillman | 3 hr |
| Aug 6, 8:02 PM CDT | Special Weather Statement | OUN | Stephens | 58 min |
| Aug 6, 8:08 PM CDT | Severe Thunderstorm Warning | OUN | Tillman | 52 min |
| Aug 6, 8:29 PM CDT | Areal Flood Advisory | OUN | Carter, Jefferson, Johnston, Marshall, Murray, Stephens | 3 hr |
| Aug 6, 8:37 PM CDT | Flash Flood Warning | OUN | Tillman | 3 hr |
| Aug 6, 8:40 PM CDT | Special Weather Statement | OUN | Bryan, Carter, Marshall | 35 min |
| Aug 6, 8:44 PM CDT | Severe Thunderstorm Warning | OUN | Jefferson, Stephens | 29 min |
| Aug 6, 8:54 PM CDT | Special Weather Statement | OUN | Cotton, Tillman | 36 min |
| Aug 6, 9:19 PM CDT | Severe Thunderstorm Warning | OUN | Carter | 27 min |
| Aug 6, 9:22 PM CDT | Areal Flood Advisory | OUN | Atoka, Bryan, Johnston, Marshall | 3 hr |
| Aug 6, 9:24 PM CDT | Areal Flood Advisory | OUN | Cotton | 3 hr |
| Aug 6, 9:34 PM CDT | Special Weather Statement | OUN | Cotton | 41 min |
| Aug 6, 9:51 PM CDT | Flash Flood Warning | OUN | Cotton | 3 hr |
| Aug 6, 9:52 PM CDT | Areal Flood Advisory | OUN | Carter, Love, Marshall | 3 hr |
| Aug 6, 10:04 PM CDT | Flash Flood Warning | OUN | Bryan, Carter, Marshall | 3 hr |
| Aug 6, 10:29 PM CDT | Special Weather Statement | OUN | Comanche | 31 min |
| Aug 6, 10:39 PM CDT | Areal Flood Advisory | OUN | Comanche | 3 hr |
| Aug 6, 11:02 PM CDT | Flash Flood Warning | OUN | Comanche | 3 hr |
| Aug 6, 11:33 PM CDT | Areal Flood Advisory | OUN | Jefferson | 3 hr |
| Aug 7, 12:15 AM CDT | Areal Flood Advisory | OUN | Bryan | 2 hr |
Nearby
Flash Flood Warnings in Oklahoma, 2017Every flash flood warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.